Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 10, NWS Eureka, CA
NWS Eureka, CA issued this beach hazards statement at Mar 24, 2025, 8:52 AM PDT for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Mar 25, 2025, 9:00 AM PDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2025, 8:52 AM PDT (15:52 UTC)
- In effect from
- Mar 25, 2025, 9:00 AM PDT
- Expired
- Mar 26, 2025, 2:00 PM PDT
- In force
- 29 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 3.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867 WHUS46 KEKA 241552 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 852 AM PDT Mon Mar 24 2025 CAZ101-103-104-109-250000- /O.NEW.KEKA.BH.S.0010.250325T1600Z-250326T2100Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 852 AM PDT Mon Mar 24 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From Tuesday morning through Wednesday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
6 follow-up statements
002 WHUS46 KEKA 242151 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 251 PM PDT Mon Mar 24 2025 CAZ101-103-104-109-250600- /O.CON.KEKA.BH.S.0010.250325T1600Z-250326T2100Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 251 PM PDT Mon Mar 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From Tuesday morning through Wednesday afternoon. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
377 WHUS46 KEKA 250541 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1041 PM PDT Mon Mar 24 2025 CAZ101-103-104-109-251300- /O.CON.KEKA.BH.S.0010.250325T1600Z-250326T2100Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1041 PM PDT Mon Mar 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM PDT TUESDAY THROUGH WEDNESDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From Tuesday morning through Wednesday afternoon. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
314 WHUS46 KEKA 251011 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 311 AM PDT Tue Mar 25 2025 CAZ101-103-104-109-252100- /O.CON.KEKA.BH.S.0010.250325T1600Z-250326T2100Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 311 AM PDT Tue Mar 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM PDT THIS MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From 9 AM PDT this morning through Wednesday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
637 WHUS46 KEKA 260457 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 957 PM PDT Tue Mar 25 2025 CAZ101-103-104-109-261300- /O.CON.KEKA.BH.S.0010.000000T0000Z-250326T2100Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 957 PM PDT Tue Mar 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Wednesday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
672 WHUS46 KEKA 261046 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 346 AM PDT Wed Mar 26 2025 CAZ101-103-104-109-261900- /O.NEW.KEKA.SU.Y.0003.250327T1800Z-250328T1200Z/ /O.CON.KEKA.BH.S.0010.000000T0000Z-250326T2100Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 346 AM PDT Wed Mar 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 5 AM PDT FRIDAY... * WHAT... For the Beach Hazards Statement, increased threat of sneaker waves expected this morning. For the High Surf Advisory, large breaking waves with dangerously high runup of on beaches of 22 to 26 feet. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...For the High Surf Advisory, from 11 AM Thursday to 5 AM PDT Friday. For the Beach Hazards Statement, until 2 PM PDT this afternoon. . * IMPACTS...Dangerous surf conditions and localized beach erosion. Beachcombing is highly discouraged! Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large breaking waves along the coast will lead to increased wave run-up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the frigid and turbulent ocean water. Mariners traversing the bar are urged to exercise extreme caution or stay in port until the threat subsides. Please contact the U.S. Coast Guard for information regarding harbor and bar closures. Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
546 WHUS46 KEKA 261557 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 857 AM PDT Wed Mar 26 2025 CAZ101-103-104-109-270000- /O.CON.KEKA.SU.Y.0003.250327T1800Z-250328T1200Z/ /O.CON.KEKA.BH.S.0010.000000T0000Z-250326T2100Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 857 AM PDT Wed Mar 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...For the Beach Hazards Statement, increased threat of sneaker waves expected this morning. For the High Surf Advisory, large breaking waves with dangerously high runup of on beaches of 22 to 26 feet. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...For the High Surf Advisory, from 11 AM Thursday to 5 AM PDT Friday. For the Beach Hazards Statement, until 2 PM PDT this afternoon. * IMPACTS...Dangerous surf conditions and localized beach erosion. Beachcombing is highly discouraged! Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large breaking waves along the coast will lead to increased wave run-up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the frigid and turbulent ocean water. Mariners traversing the bar are urged to exercise extreme caution or stay in port until the threat subsides. Please contact the U.S. Coast Guard for information regarding harbor and bar closures. Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 24, 4:41 AM PDT, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 24, 4:41 AM PDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
441 AM PDT Mon Mar 24 2025
.SYNOPSIS...A warm, dry pattern continues as high pressure builds
in. A system arrives Wednesday, returning precipitation and gusty
southerly winds. Wet weather continues through Friday.
&&
.DISCUSSION...High pressure has ushered in a summer-like pattern,
with fairly persistent stratus at the coast and above normal
temperatures in the interior. Most interior valleys are forecast to
reach the 80's today as high pressure builds, and some warmer spots
of southern Mendocino and Lake Counties could exceed 85 degrees.
Tuesday is looking to be a few degrees warmer than Monday. NBM is
giving Ukiah a 40% chance of tying it's record high of 89 degrees.
Persistent stratus is likely to keep the coast from seeing a
significant warm-up, and highs are forecast to remain in the high
50s to the low 60s.
Models are showing anomalously high CAPE values Tuesday afternoon
and evening. There is limited moisture aloft to support
thunderstorms and a decently strong cap, but some models are
supporting a slight chance for thunder (SREF is showing a 10%
chance). Things get more interesting as a low pressure system
approaches the area Tuesday night into Wednesday. The approaching
warm front will allow for greater forcing, increasing the chance for
thunderstorms, particularly in eastern Trinity county Wednesday
morning.
Southerly winds will be gusty with this system Wednesday and
Thursday, especially in Humboldt and Del Norte counties. Del Norte
and the higher elevations of Del Norte (King Range, Kneeland, Bald
Hills) have an NBM probability of over 80% for a peak gust over 45
mph. Probabilities are high for gusts of 30 mph for much of Del
Norte, Humboldt, Trinity, and Lake counties. Moderate to locally
heavy precipitation is expected in Humbodlt and Del Norte counties
with total precipitation largely falling in the 1-3 inch range. The
higher elevations could see 3-5 inches. Northern Mendocino could see
1-1.5 inches, but southern Mendocino and Lake Counties may not even
exceed a half inch. Snow levels are likely to fall to 3500 to 4000
ft Tuesday morning, limiting snow impacts to the highest passes of
Highways 3 and 36. 1-3 inches are possible at these passes. The NBM
probability for 4 inches of snow at Scott Mountain Pass is around
25%.
A break in precipitation is possible Saturday, but there is growing
confidence for another system arriving Sunday. Models are showing
this low rapidly strengthening off the coast of the Pacific
Northwest. CPC continues to highlight our area with a moderate risk
of heavy rain and heavy mountain snow for much of next week. Stay
tuned for updates over the upcoming week. JB
&&
.AVIATION...Dense fog has settled into the Humboldt and Del Norte
coast, as well as into some of the interior valleys. A strong ridge
of high pressure continues to build over the region, and a low level
inversion is strengthening in response. This is currently evident
on the McKinleyville profiler, which displays a much stronger
inversion than yesterday. The marine stratus struggled to scatter
from the coastal terminals, and this is expected again today. Brief
afternoon scattering is possible for the Humboldt and Del Norte
Coast, with less opportunity for the CEC terminal. Surface winds will
remain light and generally from the north. The coastal stratus will
certainly expand back over the coast this evening with more fog to
locally dense fog and LIFR conditions.
&&
.MARINE...Northerly winds will strengthen through this afternoon.
Winds will be stronger, up to 20 kts, along and south of Cape
Mendocino. Northerly winds in the northern zones will be lighter at
around 10 to 12 kts. A building WNW swell will be at around 6-7 ft
at 13 seconds today while a long period WNW swell begins building in
at 20 seconds this afternoon. As the mid period swell fades on
Wednesday, the long period swell will transition to the dominant
wave energy, creating a Moderate to High sneaker wave risk.
A Pacific cyclone will quickly form and strengthen Wednesday as it
begins slowly moving NE into the Pacific NW region. Southerly winds
will strengthen Wednesday in response to the developing cyclone, and
gale conditions now look likely with a modeled closer approach to
the coast. Chances for wind gusts over 30 kts have increased to 53-
65% Wednesday afternoon into Thursday morning for the northern
zones. Portions of the southern zones will reach near gale to gale
strength gusts. The low will finally pull north late Thursday when
the winds will ease some and switch westerly. A large westerly swell
will build in Thursday to 19-22 ft and will create hazardous seas
and large surf.
&&
.BEACH HAZARDS...A long period WNW swell will begin building in
this afternoon. A mid period WNW swell will also strengthen this
afternoon, and this will limit the sneaker wave threat today. The
mid period swell will ease allowing the long period swell to be the
dominant wave on Tuesday morning. This swell will create a Moderate
to High sneaker wave risk Tuesday into Wednesday with the swell
around 7 ft at 16 seconds. These long period waves can generate
lulls in wave activity ending with a large set of breaking waves
that wash much farther up beach than previous waves. A large
westerly swell is currently forecast to build in Thursday to 19-22 ft
and will generate large surf up to 25 ft.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Beach Hazards Statement from Tuesday morning through
Wednesday afternoon for CAZ101-103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 6 AM PDT early this morning for
PZZ455.
Small Craft Advisory until midnight PDT tonight for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 6:05 AM PDT | Dense Fog Advisory | EKA | Humboldt | 4 hr |
| Mar 24, 2:51 PM PDT | Gale Watch | EKA | 24 hr |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.